Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

 

Symmetric matrices, characteristic polynomials, and Hilbert symbols over local number fields


Authors: Edward A. Bender and Norman P. Herzberg
Journal: Bull. Amer. Math. Soc. 79 (1973), 518-520
MSC (1970): Primary 15A18, 10C05, 12B05, 15A57; Secondary 10C20, 15A63
MathSciNet review: 0313276
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. Edward A. Bender, Characteristic polynomials of symmetric matrices, Pacific J. Math. 25 (1968), 433–441. MR 0229619 (37 #5193)
  • 2. E. A. Bender, A lifting formula for the Hilbert symbol, Proc. Amer. Math. Soc. (to appear).
  • 3. Edward A. Bender, Characteristic polynomials of symmetric matrices. II. Local number fields, Linear and Multilinear Algebra 2 (1974), 55–63. MR 0447282 (56 #5597)
  • 4. Edward A. Bender and Norman P. Herzberg, Characteristic polynomials of symmetric matrices. III. Some counterexamples, Linear and Multilinear Algebra 2 (1974), 173–178. MR 0447283 (56 #5598)
  • 5. O. T. O'Meara, Introduction to quadratic forms, Die Grundlehren der math. Wissenschaften, Band 117, Academic Press, New York; Springer-Verlag, Berlin, 1963. MR 27 #2485.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 15A18, 10C05, 12B05, 15A57, 10C20, 15A63

Retrieve articles in all journals with MSC (1970): 15A18, 10C05, 12B05, 15A57, 10C20, 15A63


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9904-1973-13181-7
PII: S 0002-9904(1973)13181-7